Jump to content

KaciCrochets

Members
  • Content Count

    65
  • Joined

  • Last visited

Community Reputation

0 Neutral

About KaciCrochets

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    koltzcreativeart.com

Profile Information

  • Gender
    Female
  • Location
    Wisconsin

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Good to know it's not just me! I've figured out that mine were caused by my vitamin D supplement. I had been taking it for years without issues and suddenly it started causing anxiety and brain zaps. I had moved in with my parents while we built a new house and I went from soft, filtered water to spring water that had minerals in it, and the minerals messed with my brain. When we moved into our new house we went back to soft, filtered water, but I still can't take the vitamin D without being up all night. I also have issues when my system is overloaded from being in too much pain for too long.
  2. I have hyper POTS, and when my system is overreacting I practice my CBT and train my brain to immediately calm down after each startle. It's a lot of concentrated relaxation and telling my brain that whatever it's reacting to isn't actually a threat and that I'm safe. It helps, but it takes a lot of concentration.
  3. I particularly like to do things that I don't have to get off the couch for, like crochet or needle felting or beading. But I also paint and craft and sculpt and do macrame and occasionally bake when I feel like getting off the couch. Writing is a good hobby, too, and drawing. I suggest looking on Pinterest to see if there's anything you'd be interesting in learning how to make.
  4. And here I thought I was the only weirdo who had this, lol. The tension buildup to the jerking can be awful. I tend to get it when I've been stressed and my nervous system is mad at me. Those twitches tend to generate from my spine and are relieved with a tiny dose of Flexeril before bed. The other twitches I get start in my head and sometimes even feel like my brain is jerking around inside my skull. Those are generally from too much norepinephrine and are relieved by a tiny dose of Atarax. The real key for me is making sure I spend time every day with my feet up, in deep relaxation. If I can
  5. Your PCP doesn't know jack, don't take anything he says to heart. You can have all sorts of seemingly unrelated issues that are caused by POTS, or one of its comorbidities. Unfortunately, it can be hard finding doctors who are knowledgeable, but don't give up until you succeed. I can tell you 100% your symptoms are NOT in your head, you can't will your way to feeling better, and trying harder often will just make things worse. I, for one, am extremely affected emotionally by my nervous system. If I'm in a flare, if I have too much of this vitamin or that mineral, if I'm under severe stre
  6. Oh wow, how awful! I'm glad you're improving. I wish more doctors had a clue about dysautonomia, we go through so much suffering because they don't understand how delicate our systems are and how dire the consequences of imbalance can be. Thanks for sharing your story, I had no idea about vasospasms. Rest up!
  7. I avoid standing still as much as humanly possible. If I have to stand I generally shift my weight back and forth, do mini squats, march in place, etc. Doing leg and core strengthening helps to keep the blood pumping up to my brain better. Flares seriously suck - I've been in one for six weeks now - but stressing about them just makes it worse. Try to relax into your symptoms as much as you're able while you wait to see the specialist. We all understand how sucktacular it is to have all your tests come back normal and doctors telling you it's all in your head. Your symptoms are very real
  8. My bp is all over the place, too. Whenever I'm at a clinic it's 150+/90+ but at home it's 110s/70s up to 130s/90s. My doctor isn't concerned about it. I have insomnia issues where every time I start to fall asleep I'll get a weird feeling in my head and then have hot flashes, panic, muscle spasms, blah blah blah. My doctor thinks it's from a sudden increase in bp. I think it's related to hormones. I have a muscle relaxer and an antihistamine that I can take but it's not always enough. My doctor doesn't want to give me anything to lower my bp because she's afraid it will go too low. So I just s
  9. Taking magnesium glycinate helps me with sleep. It's easy to be deficient. Making sure I have the right amount of magnesium, potassium, calcium, salt, and B vitamins is the key for me to remaining functional. If I still can't sleep, I take a small amount of hydroxyzine before bed, which calms the stress hormones. Hope you can get better sleep soon!
  10. ^What she said. Don't let them tell you it's anxiety. You know if you're an anxious person - they don't. My first foray into the POTS world started with docs putting me on anti-anxiety meds, and it was an absolute nightmare. Your symptoms are not mental, they are physical and need to be treated as such.
  11. @Potsfighter374 I take 25 mg of hydroxyzine before bed if I start having adrenaline rushes while trying to sleep. Otherwise I don't take meds at all. I do have supplements that I take, and if anything messes with those I get really out of balance.
  12. Ha, that's funny - my hyper POTS began when I had severe pain from a 9 mm kidney stone. I had POTS issues before that, but low bp and not high, and I never had trouble sleeping or had panic attacks. Interesting.
  13. I've never understood why cardiologists are associated with POTS treatment. POTS is a dysfunction of the autonomic nervous system, not a heart dysfunction. It's like going to a store that sells car batteries when your problem is a broken alternator. They're related, but not the same thing. Fixing heart rate doesn't fix the cause of the issue. I also don't like that it's called POTS because that causes doctors to focus primarily on the orthostatic issues, but we all know POTS causes so many other problems. Sleep and adrenaline are much bigger issues for me than getting dizzy while standing. I t
  14. I have regular and pulsatile tinnitus. My pulsatile tinnitus has been worse lately, in fact I just stopped and paid attention and sure enough, I can hear it. I don't know if it's from the increased stress of the last couple of months or what. I read it could be due to abnormal or excessive movement of the small bones in the ear, which would make sense with EDS because those bones are held in place by connective tissue.
  15. I was told by UW Health that there are no neurologists who will treat POTS patients. However, my primary in Sun Prairie seems to have a decent understanding of hyper POTS. I am usually pretty functional, though, so I don't know how much help she'd be if things hit the fan, but she's willing to help and that's more than I've gotten from neurology.
×
×
  • Create New...